Journals
Resources
About Us
Open Access
Go to previous page

Towards a Fully Nonlinear Sharp Sobolev Trace Inequality

Towards a Fully Nonlinear Sharp Sobolev Trace Inequality

Year:    2020

Author:    Jeffrey S. Case, Yi Wang

Journal of Mathematical Study, Vol. 53 (2020), Iss. 4 : pp. 402–435

Abstract

We classify local minimizers of σ2+H2 among all conformally flat metrics in the Euclidean (n+1)-ball, n=4 or n=5, for which the boundary has unit volume, subject to an ellipticity assumption. We also classify local minimizers of the analogous functional in the critical dimension n+1=4. If minimizers exist, this implies a fully nonlinear sharp Sobolev trace inequality. Our proof is an adaptation of the Frank-Lieb proof of the sharp Sobolev inequality, and in particular does not rely on symmetrization or Obata-type arguments.

You do not have full access to this article.

Already a Subscriber? Sign in as an individual or via your institution

Journal Article Details

Publisher Name:    Global Science Press

Language:    English

DOI:    https://doi.org/10.4208/jms.v53n4.20.02

Journal of Mathematical Study, Vol. 53 (2020), Iss. 4 : pp. 402–435

Published online:    2020-01

AMS Subject Headings:   

Copyright:    COPYRIGHT: © Global Science Press

Pages:    34

Keywords:    conformally covariant operator boundary operator σk-curvature Sobolev trace inequality fully nonlinear PDE.

Author Details

Jeffrey S. Case Email

Yi Wang Email

  1. Geometric and Analytic Aspects of Functional Variational Principles

    The Sharp Sobolev Inequality and Its Stability: An Introduction

    Frank, Rupert L.

    2024

    https://doi.org/10.1007/978-3-031-67601-7_1 [Citations: 1]
  2. Some constructions of formally self-adjoint conformally covariant polydifferential operators

    Case, Jeffrey S. | Lin, Yueh-Ju | Yuan, Wei

    Advances in Mathematics, Vol. 401 (2022), Iss. P.108312

    https://doi.org/10.1016/j.aim.2022.108312 [Citations: 3]
  3. Local pointwise second derivative estimates for strong solutions to the σk-Yamabe equation on Euclidean domains

    Duncan, Jonah A. J. | Nguyen, Luc

    Calculus of Variations and Partial Differential Equations, Vol. 60 (2021), Iss. 5

    https://doi.org/10.1007/s00526-021-02051-0 [Citations: 4]
  4. A Liouville Theorem for Möbius Invariant Equations

    Li, Yanyan | Lu, Han | Lu, Siyuan

    Peking Mathematical Journal, Vol. 6 (2023), Iss. 2 P.609

    https://doi.org/10.1007/s42543-021-00043-9 [Citations: 1]
  5. Differential inclusions for the Schouten tensor and nonlinear eigenvalue problems in conformal geometry

    Duncan, Jonah A.J. | Nguyen, Luc

    Advances in Mathematics, Vol. 432 (2023), Iss. P.109263

    https://doi.org/10.1016/j.aim.2023.109263 [Citations: 2]
  6. On the σ2-Nirenberg problem on S2

    Li, YanYan | Lu, Han | Lu, Siyuan

    Journal of Functional Analysis, Vol. 283 (2022), Iss. 10 P.109606

    https://doi.org/10.1016/j.jfa.2022.109606 [Citations: 2]